T3 and results

Hi all,last week I was on here saying reluctantly having to give up T3 that I had been taking with levo as I didnt feel well,really bad headaches and nausea,so last Thursday went to my GP got blood done,and went today to be told my TSH was 11,when I first went on T3 and levo it was0.14,so no wonder I didn't feel good,so GP said I should take 20mcg of T3 as well as the 75 of levo,does anyone have any thoughts,if I should persevere with T3 Thanks

4 Replies

  • I think you should do as GP suggests. An increase in T3 will definitely reduce your TSH. To have a TSH of 11 whilst on medication shows you were very undermedicated.

    Given a choice, I would never take T4 over T3. I find T3 calms my whole system and I hope you feel better soon. The rough equivalent of your dose of T4 plus T3 would be around 150mcg. Before the blood tests were brought in the usual dose given was between 200 and 400mcg. I know doctors who say that nowadays the doses are too low.

  • Thanks for the reply Shaws,its such a dilemma,I had such bad headaches and nausea with the 10mcg to T3,but maybe its because as you say I was undermedicated,and it wasn't the T3 making me feel ill,it was not having enough meds

  • Sometimes it is a guessing game and when our symptoms worsen we just don't know what's best to do next. Hopefully, your raised dose will help. I would get another blood test in 6 weeks to see what your levels are and you should be feeling better. We should be aiming for a low TSH but most of all it's how we feel. If still unwell you will need another increase. Doctors are apt to think it's o.k to be within the ref range but ignore our continuing symptoms.

    I hope you feel better soon.

  • Thank you Shaws x

You may also like...